Alert archive / Wisconsin / Snow Advisories in 2007
Snow Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this snow advisory at Feb 11, 2007, 2:07 PM CST for 6 counties in Wisconsin. It took effect at Feb 11, 2007, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2007, 2:07 PM CST (20:07 UTC)
- In effect from
- Feb 11, 2007, 6:00 PM CST
- Expired
- Feb 12, 2007, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Rock County, WI, Walworth County, WI
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 112007 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 207 PM CST SUN FEB 11 2007 ...QUICK BURST OF ACCUMULATING SNOW EXPECTED THIS EVENING AND TONIGHT OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN... .A FAST MOVING UPPER AIR DISTURBANCE WILL PRODUCE ACCUMULATING SNOW OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN THIS EVENING AND TONIGHT. THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SLIPPERY DRIVING CONDITIONS LATER THIS EVENING...AND ARE URGED TO SLOW DOWN GIVE YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. WIZ062-063-067>070-120415- /O.NEW.KMKX.SN.Y.0003.070212T0000Z-070212T1200Z/ IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 207 PM CST SUN FEB 11 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. EXPECT SNOW TO DEVELOP OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN DURING THE EVENING HOURS. THE SNOW WILL INCREASE IN INTENSITY THROUGH MIDNIGHT WHEN SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR AT TIMES. VISIBILITIES ARE ALSO EXPECTED TO BELOW ONE MILE AT TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW GRADUALLY DIMINISHES MONDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADWAYS...SLIPPERY DRIVING CONDITIONS...AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ FOWLE/DAVIS
4 follow-up statements
000 WWUS43 KMKX 112112 CCA WSWMKX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 312 PM CST SUN FEB 11 2007 ...QUICK BURST OF ACCUMULATING SNOW EXPECTED THIS EVENING AND TONIGHT OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN... .A FAST MOVING UPPER AIR DISTURBANCE WILL PRODUCE ACCUMULATING SNOW OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN THIS EVENING AND TONIGHT. THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SLIPPERY DRIVING CONDITIONS LATER THIS EVENING...AND ARE URGED TO SLOW DOWN GIVE YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. WIZ062-063-067>070-120530- /O.COR.KMKX.SN.Y.0003.070212T0000Z-070212T1200Z/ IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 312 PM CST SUN FEB 11 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. EXPECT SNOW TO DEVELOP OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN DURING THE EVENING HOURS. THE SNOW WILL INCREASE IN INTENSITY THROUGH MIDNIGHT WHEN SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR AT TIMES. VISIBILITIES ARE ALSO EXPECTED TO FALL BELOW ONE MILE AT TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW GRADUALLY DIMINISHES MONDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADWAYS...SLIPPERY DRIVING CONDITIONS...AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ FOWLE/DAVIS
000 WWUS43 KMKX 120048 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 648 PM CST SUN FEB 11 2007 ...QUICK BURST OF ACCUMULATING SNOW EXPECTED TONIGHT OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL PRODUCE ACCUMULATING SNOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN TONIGHT. THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SLIPPERY DRIVING CONDITIONS DEVELOPING LATER THIS EVENING. WIZ062-063-067>070-120900- /O.CON.KMKX.SN.Y.0003.000000T0000Z-070212T1200Z/ IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 648 PM CST SUN FEB 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. SNOW IS BEGINNING TO SPREAD ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. THE SNOW IS EXPECTED TO CONTINUE SPREADING EASTWARD INTO SOUTH CENTRAL WISCONSIN THIS EVENING. THE SNOW WILL INCREASE IN INTENSITY THROUGH MIDNIGHT WHEN SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR AT TIMES. VISIBILITIES ARE ALSO EXPECTED TO FALL BELOW ONE MILE AT TIMES. THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. A PERIOD OF FREEZING DRIZZLE IS POSSIBLE THIS EVENING BEFORE THE STEADY SNOW BEGINS. MOTORISTS ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR FOR DETERIORATING TRAVEL CONDITIONS THROUGH MIDNIGHT. $$ MBK
000 WWUS43 KMKX 120320 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 PM CST SUN FEB 11 2007 ...BURST OF ACCUMULATING SNOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN TONIGHT... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL PRODUCE ACCUMULATING SNOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN TONIGHT. THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SLIPPERY DRIVING CONDITIONS DEVELOPING TONIGHT. WIZ062-063-067>070-121130- /O.CON.KMKX.SN.Y.0003.000000T0000Z-070212T1200Z/ IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 920 PM CST SUN FEB 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST WISCONSIN THROUGH THE LATE NIGHT. THE SNOW WILL INCREASE IN INTENSITY THROUGH MIDNIGHT WHEN SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR AT TIMES. VISIBILITIES ARE ALSO EXPECTED TO FALL BELOW ONE MILE AT TIMES. THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. ACCUMULATIONS FROM 1 TO 3 INCHES ARE EXPECTED FROM SPRING GREEN TO MADISON...MILWAUKEE...RACINE AND KENOSHA. MOTORISTS ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR DETERIORATING TRAVEL CONDITIONS THROUGH MIDNIGHT. $$ MBK
000 WWUS43 KMKX 121138 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 538 AM CST MON FEB 12 2007 ...SNOW DECREASING OVER SOUTH CENTRAL WISCONSIN... .LIGHT SNOW OVER SOUTH CENTRAL WISCONSIN WILL CONTINUE TO DECREASE IN INTENSITY THIS MORNING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. WIZ062-063-067>070-121245- /O.EXP.KMKX.SN.Y.0003.000000T0000Z-070212T1200Z/ IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 538 AM CST MON FEB 12 2007 ...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. LIGHT SNOW WILL TAPER TO VERY LIGHT SNOW OR FLURRIES BY THIS AFTERNOON. HOWEVER UNTREATED ROADS MAY STILL BE SLIPPERY FOR THE MORNING RUSH HOUR. $$ TZ/MK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Feb 11, 1:37 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 11, 1:37 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 137 PM CST SUN FEB 11 2007 .DISCUSSION...FCST FOCUS ON QUICK HITTING SNOW EVENT FOR TONIGHT...THEN SNOW CLIPPING SRN WI AS LARGER STORM PASSES TO THE SOUTH. .SHORT TERM... RATHER SIGNFICANT UPGRADE TO THE FCST FOR TONIGHT. WILL BE ISSUING A SNOW ADVISORY FOR A PORTION OF THE FAR SRN TIER OF CWA FOR A SNOW ACCUMULATION OF 3 TO 5 INCHES. MANY FACTORS COMING TOGETHER. WEAK/MDT H5 S/W MOVING QUICKLY EAST OUT THE CNTRL PLAINS. TIGHTENING H8 BAROCLINIC ZONE PUSHING INTO THE SW TONIGHT. SLOPED FRONTOGENESIS WITH A RATHER STRONG FOCUS AT H7 PEAKS AT 06Z. NICE SLUG OF H7-H6 THETA-E ADV COMING THROUGH AT THAT TIME. ISENTROPIC LIFT IS MODERATE WITH 2 TO 2.5 G/KG AVAILABLE. CROSS HAIRS ALSO FAVORABLE...BUT OMEGA WITHIN THE SNOW GROWTH REGION A LITTLE SUBDUED. MODELS IN VERY GOOD AGREEMENT ON TIMING AND AMOUNT OF QPF. MAX QPF APPEARS TO BE AROUND .3 INCHES WITH A 15 TO 1 RATIO INDICATED BY THE COBB TECHNIQUE AS WELL AS THE UWM NEURAL NETWORK SCHEME. ALTHOUGH THE UWM SCHEME BEGINS TO FAVOR A HIGHER RATIO USING THE GFS. FOR NOW...WILL STICK WITH 15 TO 1 AND THIS SUPPORTS UP TO 5 INCHES OF SNOW. SNOW TAPERS OFF QUICKLY TO THE NORTH. .LONG TERM... OTHER FOCUS IS ON POTENTIAL FOR SNOW SHIELD WITH LARGER SYNOPTIC WINTER STORM TO OUR SOUTH TO MOVE INTO SRN WI ON TUE. TREND OVER THE LAST FEW RUNS WAS FOR THE STORM TO BEGIN MOVING A BIT FARTHER NORTH. ALWAYS AN UNSETTLING TREND. RIGHT NOW THE H8 LOW IS PROGD TO TRACK FM SE MO AT 12Z TUE TO SRN INDIANA BY 00Z WED. THE RIGHT REAR ENTRANCE OF THE UPPER JET OVER THE WRN GRT LAKES COUPLED WITH THE INCREASING NEG TILT TREND ARE WORRISOME THOUGH. ISENTROPICALLY...THERE IS AN EXTENSION OF LIFT STRETCHING NW FROM THE LOW CENTER INTO SOUTHEAST WISCONSIN. THIS LIFT REMAINS NEARLY STATIONARY AS IT PIVOTS OVER THE SE IN RESPONSE TO THE NEG TILT TREND OF THE OVERALL SYSTEM. HAVE BUMPED POPS INTO LIKELY CAT ACROSS THE FAR SOUTH FOR TUESDAY AS THERE IS SOME CONFIDENCE THE MORE NORTHERLY TRACK TREND WILL CONTINUE. SHOULD BE A RAPID DECREASE IN PCPN BY TUE EVENING AS COLD DRY AIR SPILLS INTO THE AREA. STILL A FAVORABLE FETCH DEVELOPING FOR THE SE TO BRING SMALL POTENTIAL FOR LAKE EFFECT SNOW SHOWERS TUE NIGHT. && .AVIATION...WEAK S/W TROUGH OVER IA THIS EVENING WILL TRACK ACROSS SRN WI TONIGHT. SHORT RANGE MODELS IN VERY GOOD AGREEMENT IN DEVELOPING A PERIOD OF FOCUSED FRONTOGENTICAL FORCING AND ISENTROPIC LIFT AFTER 00Z TONIGHT. EXPECTING -SN TO DEVELOP OVER TERMINALS BETWEEN 00Z-02Z...PEAKING IN INTENSITY BETWEEN 03Z-09Z...WITH GRADUALLY IMPROVING CONDITIONS AFTER 10Z. BELIEVE WE WILL SEE WIDESPREAD IFR VSBYS/CIGS...WITH POTENTIAL FOR LIFR CONDITIONS FOR A TIME IN THE HEAVIEST SNOW BANDS...WHERE SNOWFALL RATES COULD APPROACH ONE INCH PER HOUR. && .MKX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST MONDAY FOR WIZ062-063-067>070. && DAVIS/FOWLE
Hazardous weather outlook, Feb 11, 2:00 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CST SUN FEB 11 2007 WIZ046-047-051-052-056>060-062>072-121030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 200 PM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW ADVISORY IN EFFECT THIS EVENING AND TONIGHT FOR PORTIONS OF SOUTH-CENTRAL WISCONSIN. THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. LIGHTER SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED NORTH OF THIS LINE. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY DRIVING CONDITIONS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER LOW PRESSURE SYSTEM TRACKING ACROSS THE MID MISSISSIPPI VALLEY MAY BRING ADDITIONAL ACCUMULATING SNOW TO SOUTHERN WISCONSIN ON TUESDAY AND TUESDAY NIGHT. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED TO FALL SOUTH OF THE WISCONSIN AND ILLINOIS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-121030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 200 PM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP MONDAY NIGHT AND CONTINUE INTO TUESDAY. MAF WWW.WEATHER.GOV/MKX
Nearby
Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.